Thunderstorm Wind, Baylor
- When
- March 8, 12:40 PM CST
- Where
- Baylor County, 3 mi NW of Seymour
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.621, -99.297
A strong upper level storm system moved east through New Mexico and into the Texas panhandle during the day on the 8th. A complex of severe thunderstorms developed and quickly moved through western north Texas during the early afternoon hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong upper level storm system moved east through New Mexico and into the Texas panhandle during the day on the 8th. A complex of severe thunderstorms developed and quickly moved through western north Texas during the early afternoon hours. A wind gust to 60 mph was reported in Baylor county, with additional severe wind gusts reported in Wichita county near Pleasant Valley. Damage occurred to a double-wide trailer, and several power poles were blown down in Pleasant Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 8, 11:55 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CST MON MAR 8 2010 .AVIATION... A SECOND LINE OF THUNDERSTORMS NOW ALONG...NORTH AND SOUTH OF THE BOUNDARY BETWEEN THE TEXAS PANHANDLE AND WESTERN OKLAHOMA IS EXPECTED TO MOVE EAST THIS AFTERNOON. WE HAVE FAIRLY HIGH CONFIDENCE THAT THIS WILL BRING THUNDER TO SOUTHERN TAF SITES /KLAW AND KSPS/ WITH CONFIDENCE DECREASING FARTHER NORTH. PATCHY DENSE FOG WILL BE A POSSIBILITY OVERNIGHT AHEAD OF A DRYLINE PUSHING EAST ACROSS THE AREA...BUT WITH WIND SPEEDS EXPECTED TO STAY UP WE KEPT OVERNIGHT VISIBILITY IN THE HIGH MVFR RANGE. && .PREV DISCUSSION... /ISSUED 1127 AM CST MON MAR 8 2010/ DISCUSSION... MADE A FEW ADJUSTMENTS TO POPS FOR THIS AFTERNOON. WIDESPREAD RAIN WITH EMBEDDED STORMS EXPECTED TO SWEEP ACROSS THE REGION...WITH GREATEST COVERAGE OF RAIN WITH FIRST BAND CURRENTLY MOVING EASTWARD THROUGH THE CENTRAL PORTIONS OF OKLAHOMA. BEST LARGE SCALE FORCING OCCURRING WITH THIS BAND AS MID/UPPER LEVEL JET PROGRESSES OVER REGION. SECOND BAND OF SHOWERS AND STORMS CURRENTLY ACROSS PANHANDLES AND WEST TEXAS WILL PROGRESS EASTWARD THIS AFTERNOON ALONG AND JUST AHEAD OF A DRY LINE AND WILL HAVE LESS LARGE SCALE FORCING...BUT LAPSE RATES WILL BECOME GREATER AND LOW LEVELS WILL GAIN MOISTURE. THUS...THE STORMS IN THIS SECOND BAND WILL BE STRONGER...AND A FEW SEVERE STORMS PRODUCING LARGE HAIL CANNOT BE RULED OUT. ONCE THIS SECOND LINE PASSES...THE THREAT FOR STRONG AND SEVERE STORMS EXPECTED TO ALSO PASS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 58 46 72 42 / 100 30 20 10 HOBART OK 61 43 69 40 / 80 10 10 0 WICHITA FALLS TX 65 45 75 42 / 90 10 10 10 GAGE OK 58 40 66 32 / 90 30 10 10 PONCA CITY OK 55 49 63 37 / 100 50 40 20 DURANT OK 57 51 70 47 / 100 40 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/03/03
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CST MON MAR 8 2010
OKZ004>048-050>052-TXZ083>090-091300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1153 AM CST MON MAR 8 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND WEST OF A LINE
EXTENDING FROM ALVA AND FAIRVIEW...TO EL RENO...PURCELL...SULPHUR...
AND LAKE TEXOMA. THIS INCLUDES THE CITIES OF CLINTON...WEATHERFORD...
WOODWARD...ALTUS...LAWTON...VERNON...WICHITA FALLS...AND ARDMORE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON
THROUGH THIS EVENING.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM HAIL UP TO THE
SIZE OF HALF-DOLLARS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.
DISCUSSION...
A STRONG UPPER-LEVEL STORM SYSTEM WILL MOVE FROM NEW MEXICO TOWARD
NORTHWEST OKLAHOMA THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS
AND THUNDERSTORMS WILL OCCUR AHEAD AND NEAR THIS STORM SYSTEM. WITH
LOW-LEVEL MOISTURE INCREASING AHEAD OF THE STORM SYSTEM...A DRY
LINE HAS DEVELOPED OVER THE PANHANDLES AND WEST TEXAS. A LINE OF
STORMS ALONG AND JUST AHEAD OF THIS DRY LINE WILL MOVE EASTWARD OVER
THE SLIGHT RISK AREA THIS AFTERNOON AND EVENING. MANY OF THE STORMS
WILL BE STRONG...PRODUCING VERY HEAVY RAIN AND SMALL HAIL...AND A
FEW OF THEM MAY REACH SEVERE LEVELS...WITH THE PRIMARY CONCERN BEING
LARGE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY MAR 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
PATCHY DENSE FOG WILL BE SEEN AHEAD OF A DRY LINE THIS AFTERNOON AND
EVENING. THE FOG WILL BE MOST PERSISTENT ACROSS AREAS NEAR AND EAST
OF INTERSTATE-35.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
ANOTHER STORM SYSTEM WILL APPROACH THE REGION WEDNESDAY BRINGING A
CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING. ORGANIZED
SEVERE WEATHER IS NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
STRONG NORTHWEST WINDS WILL OCCUR THURSDAY AND FRIDAY.The Altus AFB radar (KFDR), 88 km away, was scanning. The volume nearest the first event began at 18:42 UTC.
2 thunderstorm wind. Local standard time, as filed.
A roof was blown off of a double-wide trailer, and a pole barn was blown down. Monetary damages were not available.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 210300, 210299.